Depo provera migraines

Common Questions and Answers about Depo provera migraines

depo-provera

Avatar f tn I have been on the Depo Provera shot for more than 5 years now. I read that the recommended amount of time that a young woman should be on Depo is only 2 years. I am 20 now and I have been on it since I was 15. I have tried to come off of it once. I bled for about 3 weeks and then got back on it. Currently I have all kinds of pain. Back, kness, neck, arms, and I have migraines. I read about a calcium deficiency when doing research about Depo Provera.
Avatar n tn On Dec. 5th,2003 i received my first shot of depo-provera. In the month of Jan. I spoted for almost 3 weeks straight, and for two days in the month of Feb.On March 6th,2004 i missed my second shot.On the 15, i felt my baby move for the first time ,and i am just starting to have pregnancy symptoms like sleepiness, frequent urination.I also startd my period again after missing my shot. I still continue to feel my baby on a regular basis.
232077 tn?1218426943 I just completed my Lupron Depot therapy and now my GYN wants me to go on Depo Provera because he feels this is the best course of treatment to continue with. I had heard that it caused a great amount of weight gain and asked him about that and he said that the drug does increase your appetite and if you reach for cake instead of fruit you WILL gain weight. I did some research on the net and now I wish I never had because I read so many horror stories about the drug.
Avatar n tn I was on Depo provera for a few years, in 1999 I went off of it and I got pregnant,I was thrilled untill I started bleeding, I went to the hospital and found out I had miscarried, I had tried to get pregnant since then and I was prescribed Clomid last year. I got pregnant again, but lost that baby at 9 weeks. it has been heartbreaking. i cry everyday. I know now that it was because of the Depo. I have a hard time when all of my friends around me are getting pregnant with no problem.
Avatar n tn How was depo provera for you?
Avatar n tn I was given a shot of depo-provera yesterday...and when I asked about side affects all I was told was nausea, headache, and dizziness. After reading quite a few articles online, it seems there are a lot more serious side affects than I was led to believe. I've been having lots of chest pain and shortness of breath, but the doctor doesn't seem to think it's related to the shot.
432411 tn?1206475709 I was on Depo Provera for BC for 8 years with no side effects but headaches, which were manageable. Also had no periods, which was great! However, I became ill when I stopped having the injections at age 45. I experienced fatigue, joint pain and swelling, and depression. I was tested for everything from Lyme disease and Lupus, to thyroid conditons - all negative. My Dr. finally gave up and diagnosed me with Chronic Fatigue syndrome.
Avatar f tn I have been on the Depo Provera shot for more than 5 years now. I read that the recommended amount of time that a young woman should be on Depo is only 2 years. I am 20 now and I have been on it since I was 15. I have tried to come off of it once. I bled for about 3 weeks and then got back on it. Currently I have all kinds of pain. Back, kness, neck, arms, and I have migraines. I read about a calcium deficiency when doing research about Depo Provera.
Avatar n tn I have been on depo for 11 years. I would be due for my next shot on 9/27 but my Doctor has advised that I stop having it. She has been treating me for migraines and depression with Imitrex (when needed) and a daily dosage of Prozac of 10mg. The Imitrex thankfully, works, and the migraines have also been lessened by the Prozac.
Avatar f tn I've just turned 18 and I've been using the depo shot for at least 7 months because the pill was making me sick.When I asked my Nurse about depo she just told me about the positives which left me very much in the dark about this contraception.Since starting my shots I have gained 14LBS in just SEVEN months!!I have gone back to the nurse since and explained that my diet and exercise hasn't changed but I'm gaining weight,she wasn't exactly sympathic and insisted I eat less!
Avatar n tn It can take 12-18 months for Depo Provera to be completely out of your system. But probably much less since you only had once shot.
730465 tn?1281613518 Thank You for your comment and Yes I will go see my doctor and I recently put on the migraine tracker to keep track of my migraines. Also after i got the depo provea shot I got the massive migraines and that could be the cause of it but it also could not be the cause. As soon as I go to my doctor and get answers I'll let you know. Thank you again and good luck!
Avatar f tn I used to take Bcp and also depo provera and suffered from migraines since the age of 13. I was never told that Bcp was not a wise choice. I'm 37 now and haven't taken any form of bc for 10 yrs. I still get migraines but any more or less than while on Bcp. I guess you should go with what you are comfortable doing and what your doctor suggests. There are so many different reasons people get migraines. Some of mine are food related.
932329 tn?1245432435 Hi Ladies, I recently went to my local family planning clinic and received the Depo provera shot. That was on 12/15/09. No more than ten minutes after I received the shot I got a migraine. It didn't last long but I noticed that the next couple of days I was feeling some what nauseous. I do consider my self to be somewhat anxious at times, and I can get depressed. But I've never been diagnosed. And I can handle my self pretty well.
Avatar f tn Hello, If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. So to regulate the periods, you need to take birth control pills for atleast 6 months. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps.
280418 tn?1306329510 I stopped the pill and started Depo Provera injections, and the migraines ceased. Now, 10 years later, they started again. I have had 3 in two weeks. Interestingly enough, I had a couple this summer (hadn't been on the pill in years). I started the pill (Yaz) this Jan. and now the migraines have really increased in frequency. I stopped the pill last night to see if they at least decrease in frequency. Does any research support an increase/onset of migraines with taking the pill?
Avatar n tn I used depo provera injections for two and a half years. It's been over a year since my last injection. within the first six months after stopping the shot I gained 40lbs without a change in my diet and excercise.I was told this was unusual to gain after stopping the shot and that i may never lose the weight. Is this true? or is the only way to go back on the shot because while i was on the shot i actually lost weight.but if that's the answer won't i be trapped on the shot forever?
Avatar n tn of course some people are different. I was on two shots of Depo and then went on BCP because the Depo made me bleed 3 months straight almost. Nov 04 I started BCP and then in Aug 05 I decided to stop because my husband and I were TTC. I have not had a period since Aug, except twice and that was with the help of Provera. Month after month gets frustrating. Best of Luck to you!!
Avatar f tn In October, I got my first shot of Depo-Provera. I know several women on depo and they have all told me they have had the same experience: no periods, no spotting and no other side effects whatsoever. My experience has been horrible. For the first 6 weeks, all was well, no bleeding/spotting and no other symptoms. A few weeks ago, however, I began spotting. Every day it became heavier.
Avatar f tn Because of factor v and needing to avoid surgery if possible, she gave me a shot of Depo Provera. 3 days ago, we learned that the left cyst had shrunk considerably and the right cyst was gone. I gladly took my second shot of Depo and went on my way. I have had an ongoing migraine since the day after the shot (2 days) and began researching this drug. Everything I read says that I should not be getting this shot.
363110 tn?1340924019 Hey ladies, I thought I'd put this warning out there since many women DO NOT KNOW about a certain risk with Depo. Depo Provera has been given a Black Box warning label from the FDA because it can cause bone density lost. The makers reccomend that after 3 years of being on depo you begin getting your Bone Density checked 1x a year. Because bone density loss can lead to osteoporosis or brittle bones. Some doctors reccomend Depo for no longer than 3 years because of this risk.
Avatar f tn So I've been on Depo Provera for nearly a year ; I'm due for my 4th shot in one month. My boyfriend and I typically use condoms when we have sex, but since I'm on birth control, there are times when we don't. Like Valentines Day. This was roughly 5 weeks ago. One week after Valentines Day, we had sex again, unprotected. That day, though, I started what seemed like an extended period (lasted almost four weeks). I assumed it was from the Depo, like always, and paid it no true attention.
902536 tn?1326917850 I don't think you have anything to worry about with ttc on this BCP, i have been ttc for 19 months and i'm still not pregnant and i was on depo-provera for 2 and a half years.
3167833 tn?1343967739 Of course the barier methods such as conoms and diaphragm are effective too. Something such as the Implanon and Depo Provera should work fine too. Good luck!
Avatar f tn I can't use the pill due to thrombosis type symptoms and migraines and if was to settle have heardf of the para gard.